Submit Manuscript  

Article Details


Medication-Induced Acute Abdominal Pain: Evaluation with CT Imaging

[ Vol. 7 , Issue. 2 ]

Author(s):

Nam Kyung Lee, Suk Kim, Jun Woo Lee, Ki Ho Oh, Sang Wook Kwak, Suk Hong Lee and Tae Yong Jeon   Pages 136 - 147 ( 12 )

Abstract:


A variety of medications can produce severe abdominal pain simulating an acute abdomen and, in some cases, a surgical abdomen. Nonsteroidal anti-inflammatory drugs are a well-established cause of peptic ulcer. Hemorrhage is the most serious complication of antithrombotic therapy. Pseudomembraneous colitis after use of antibiotics or chemotherapeutic agents can result in acute abdominal pain. Neutropenic enterocolitis or cytomegalovirus enterocolitis often occurs in immunocompromised patients after chemotherapy. Some other medications are associated with acute pancreatitis, biliary sludge, angioedema, pneumatosis intestinalis, renal stones, and hemorrhagic cystitis. The diagnosis of medicationinduced diseases can be suggested by combinations of clinical information including acute onset of abdominal pain, medication history, laboratory data and characteristic imaging findings. Therefore, recognizing CT findings of the medicationinduced acute abdomen and knowledge of the clinical significance of each entity are important for establishing a correct diagnosis and for guiding appropriate management.

Keywords:

Abdomen, acute conditions, CT, Drugs, side effects, medications, anti-inflammatory drugs, Disease, angiotensin

Affiliation:

Department of Radiology, Pusan National University Hospital, Pusan National University School of Medicine, -10, Ami-Dong, Seo-Gu, Busan 602-739, Korea.



Read Full-Text article